Quasi-Chebyshev splines with connection matrices: Application to variable degree polynomial splines. (English) Zbl 0978.41006

Extending a result recently obtained for Chebyshev splines, we give a necessary and sufficient condition for the existence of blossoms (or, equivalently, of \(B\)-spline bases) for splines with connection matrices and with sections in different four-dimensional quasi-Chebyshev spaces. We apply this result to the study of variable degree polynomial splines.


41A15 Spline approximation
Full Text: DOI


[1] Costantini, P., Shape preserving interpolation with variable degree polynomial splines, (), 87-114 · Zbl 0867.68107
[2] Costantini, P., Variable degree polynomial splines, (), 85-94 · Zbl 0938.65018
[3] Costantini, P., Curve and surface construction using variable degree polynomial splines, Computer aided geometric design, 17, 419-446, (2000) · Zbl 0938.68128
[4] Goodman, T.N.T., Mazure, M.-L., 1999. Blossoming beyond extended Chebyshev spaces, RR 1018M IMAG, Université Joseph Fourier, J. Approx. Theory, to appear
[5] Kaklis, P.D.; Pandelis, D.G., Convexity preserving polynomial splines of non-uniform degree, IMA J. numer. anal., 10, 223-234, (1990) · Zbl 0699.65007
[6] Kaklis, P.D.; Sapidis, N.S., Convexity preserving interpolatory parametric splines of non-uniform polynomial degree, Computer aided geometric design, 12, 1-26, (1995) · Zbl 0875.68831
[7] Mazure, M.-L., Blossoming of Chebyshev splines, (), 355-364 · Zbl 0835.65033
[8] Mazure, M.-L., Blossoming: A geometrical approach, Constr. approx., 15, 33-68, (1999) · Zbl 0924.65010
[9] Mazure, M.-L., 2000. Chebyshev splines beyond total positivity, RR 1027M IMAG, Université Joseph Fourier (Advances in Computat. Math., to appear)
[10] Mazure, M.-L.; Pottmann, H., Tchebycheff curves, (), 187-218 · Zbl 0902.41018
[11] Pottmann, H., The geometry of Tchebycheffian splines, Computer aided geometric design, 10, 181-210, (1993) · Zbl 0777.41016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.